My dad has prostate cancer that has spread to the bones. He just completed radiation therapy on a his lower and mid back. It totally drained him of energy and food no longer tasted good. He has to make a decision on whether to go on the Xtandi medication but we all feel clueless as to how to help him make a decision. My dad is 86 years old and has Parkinsons Disease. He has been good health otherwise. He officially "retired" in December so he has been active before now. I am afraid this new drug will completely wipe him out or he will fall and break something. Any thoughts?
Is the use of Xtandi in an 86 year old man with Parkinsons something that is useful?
- 29 Dec 2014 by SABB
- 31 December 2014
My father is 89, has the same exact issues (parkinsons start, metastatic prostate) but never had radiation--he was diagnosed stage 4 almost six years ago. Been on Xtandi 2 years, it made a huge difference--- PSA immediately went down --- to nil but the medicine is not as effective now 2 years later--lat PSA 15.. The medicine lasts around 2-2.5 years and maybe longer but not forever. If some gets a seizure they take him off usually I read. The medicine is so new no one knows 100% how long it will last--- and whether there is breakoff time, etc. All my dad has is fatigue--although the lupron and zometa may be the main reasons. My dad looks alot better from this medicine. I am not a physician but I am a researcher with a PhD and have been reading up on this medicine in alot of journals, etc. I would suggest you follow the doctor's advice--- Xtandi has been extremely helpful for my father and he is still on it- after 2 years--there are 4 pills daily at one sitting --my dad takes them when he wakes up before breakfast. He has no other side effects other than fatigue--- not huge but he naps in the daytime a few times. He sometimes is not as hungry but he has no skin issues, no nausea, no upset stomach, no other clinical issues. Happy New Year and my prayers out to your family.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Feb 2013 • 1 answer
Have any of those on Xtandi suffered from swollen hands and feet? My Dad has had various meds to try
Updated 1 May 2013 • 1 answer
Updated 1 Feb 2018 • 1 answer
Updated 25 Jul 2014 • 1 answer
Updated 15 Nov 2014 • 2 answers